Alert archive / North Carolina / Tornado Warnings in 1999
Tornado Warning 9, NWS Wilmington, NC
NWS Wilmington, NC issued this tornado warning at Sep 15, 1999, 7:25 AM EDT for Pender County, North Carolina. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 15, 1999, 7:25 AM EDT (11:25 UTC)
- Expired
- Sep 15, 1999, 7:45 AM EDT
- In force
- 20 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
County Pender County, NC
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 11.4 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 547 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 934 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KILM 151126 RRA TORILM NCC141-151145- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 725 AM EDT WED SEP 15 1999 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * TORNADO WARNING FOR... PENDER COUNTY IN SOUTHEASTERN NORTH CAROLINA * UNTIL 745 AM EDT * AT 724 AM EDT... LOCAL LAW ENFORCEMENT REPORTED A TORNADO 20 MILES NORTH OF WILMINGTON OR 3 MILES SOUTHEAST OF BURGAW... MOVING WEST AT 10 MPH. THE TORNAKDO IS EXPECTED TO REMAIN IN RURAL AREAS. IF YOU ARE IN THE PATH OF A TORNADO...GO TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. AVOID WINDOWS. IF CAUGHT OUTSIDE...LAY DOWN IN A DITCH AND COVER YOUR HEAD WITH YOUR HANDS. &
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this tornado warning went out at Sep 15, 5:27 AM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, Sep 15, 5:27 AM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION...UPATED
NATIONAL WEATHER SERVICE WILMINGTON NC
527 AM EDT WED SEP 15 1999
UPDATE: BASED ON 5 AM PACKAGE SUSTAINED 40 MPH WINDS EXPECTED
ACROSS ENTIRE FA BY LATE AFTN. WILL UPGRADE WIND WATCH TO WARNING.
FOLLOWING LATEST NHC GUIDANCE PACKAGE SUSTAINED 40 MPH WINDS MOVE
INTO EXTREME SOUTHERN SECTIONS OF THE FA THIS AFTN WITH HURRICANE
FORCE WIND POSSIBLE BY MIDNIGHT. GETTING CLOSE TO THE 12 HOUR LIMIT
FOR RAISING WARNING SO WILL HAVE TO WAIT FOR 5 AM PACKAGE TO BASE
DECISION ON. WILL MAINTAIN HIGH WIND WATCH FOR THE REST OF THE
INLAND AREAS BUT MAY HAVE TO MAKE SOME TIMING ADJUSTMENTS PUSHING
IT BACK TO TON AND THU. BASED ON LATEST DAY1 QPF FROM HPC ENTIRE
AREA COULD STILL SEE RAINFALL AMOUNTS OVER 5 INCHES SO NO CHANGES
PLANNED TO FFA. OTHERWISE...NO DRASTIC CHANGES TO CURRENT FCST
PLANNED.
CWF: CURRENT FCST LOOKS A LITTLE SLOW BASED ON TRACK GUIDANCE FOR
BRINGING WIND SPEEDS UP TODAY AND TON AND DOWN FOR THU. WILL
INDICATE JUST BELOW 50 KT FOR SC WATERS TODAY WITH ENTIRE AREA
SEEING HURRICANE FORCE TON. AS STORM PICKS UP SPEED THU SPEEDS FCST
TO DROP OFF QUICKLY.
PRELIM CCF
ILM 079/072 076/062 082 +++
FLO 077/069 078/064 080 988
MYR 078/071 077/066 081 ++9
.ILM...HURRICANE WARNING SURF CITY NC TO SOUTH SANTEE RIVER SC
INLAND HIGH WIND WARNING TODAY THROUGH THU NCZ087-096-099-
SCZ017-023-024-032-033-039
FLOOD WATCH TODAY THROUGH THU NCZ087-096-099-SCZ017-023-
024-032-039.
IRELANDIn the hours before
Special weather statement, Sep 15, 6:09 AM EDT, 1 hour 16 minutes before
AMZ250-252-254-256-NCZ087-096-097-099>101-SCZ017-023-024-032>034- 039-046-161000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 609 AM EDT WED SEP 15 1999 THIS OUTLOOK IS FOR NORTHEASTERN SOUTH CAROLINA AND SOUTHEASTERN NORTH CAROLINA THROUGH EARLY THURSDAY... HAZARDOUS WEATHER... THERE IS A CHANCE FOR SEVERE WEATHER TODAY AND TONIGHT. SKYWARN SPOTTERS... NETWORK ACTIVATION WILL BE REQUIRED. SYNOPSIS...HURRICANE FLOYD WILL APPROACH FROM THE SOUTH TODAY AND MOVE INLAND OVERNIGHT. RAIN AND SCATTERED THUNDERSTORMS AHEAD OF THE STORM WILL BE OVER THE AREA TODAY AND TONIGHT. ISOLATED TORNADOES ARE POSSIBLE WITH THE THUNDERSTORMS. IRELAND
Special weather statement, Sep 15, 6:09 AM EDT, 1 hour 16 minutes before
AMZ250-252-254-256-NCZ087-096-097-099>101-SCZ017-023-024-032>034- 039-046-161000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 609 AM EDT WED SEP 15 1999 THIS OUTLOOK IS FOR NORTHEASTERN SOUTH CAROLINA AND SOUTHEASTERN NORTH CAROLINA THROUGH EARLY THURSDAY... HAZARDOUS WEATHER... THERE IS A CHANCE FOR SEVERE WEATHER TODAY AND TONIGHT. SKYWARN SPOTTERS... NETWORK ACTIVATION WILL BE REQUIRED. SYNOPSIS...HURRICANE FLOYD WILL APPROACH FROM THE SOUTH TODAY AND MOVE INLAND OVERNIGHT. RAIN AND SCATTERED THUNDERSTORMS AHEAD OF THE STORM WILL BE OVER THE AREA TODAY AND TONIGHT. ISOLATED TORNADOES ARE POSSIBLE WITH THE THUNDERSTORMS. IRELAND
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 4:27 AM EDT | Flash Flood Warning | ILM | New Hanover | 3 hr |
| Sep 15, 8:23 AM EDT | Flash Flood Warning | ILM | Brunswick, New Hanover, Pender | 6 hr |
| Sep 15, 10:16 AM EDT | Tornado Warning | ILM | Brunswick, New Hanover | 29 min |
| Sep 15, 2:35 PM EDT | Flash Flood Warning | ILM | Brunswick, New Hanover, Pender | 5 hr |
| Sep 15, 2:35 PM EDT | Flash Flood Warning | ILM | Bladen, Columbus | 5 hr |
| Sep 15, 2:42 PM EDT | Tornado Warning | ILM | Brunswick, New Hanover | 33 min |
| Sep 15, 3:07 PM EDT | Tornado Warning | ILM | New Hanover | 33 min |
| Sep 15, 3:23 PM EDT | Severe Thunderstorm Warning | ILM | Brunswick, Columbus | 22 min |
| Sep 15, 3:23 PM EDT | Tornado Warning | ILM | Brunswick | 22 min |
| Sep 15, 7:45 PM EDT | Flash Flood Warning | ILM | Columbus, Robeson | 6 hr |
| Sep 15, 7:45 PM EDT | Flash Flood Warning | ILM | Bladen, Brunswick, New Hanover, Pender | 6 hr |
Nearby
Tornado Warnings in North Carolina, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.